Has anybody else been prescribed meds to deal with the depression and anxiety from finding out about their spouses cheating? My "D_Day" drug out for over a month and I thought I was going to go crazy! Knowing there is more to the story but him swearing thats all, just to break down and tell me a little more later. I still don't think I know everything but thats okay because I really don't think, mentally, I can take anymore. My Dr doubled my blood pressure meds to 100 mg, put me on Prozac and KlonoPIN. But I am so freaking depressed. I have no interest in doing anything, no energy. I feel emotionless. No tears, no angry, nothing. I can not think of the last time I had what I consider a "good day". Just kinda going thru the motions of life. I know my husband is tired of me being like this but he doesn't know what to do either. I also am recovering from surgery from 22nd of March so I was on Loratab for awhile too. Healing up nicely, just no pulling, pushing, swatting, lifting and of course sex for another 3 weeks. Is it me or the meds? Anybody else been thru this? I so want my life to get back to normal. Tired of feeling like a slug. The reason my husband said he was attracted to one of his "lady friends" was because she was so upbeat and had such a positive attitude. The only thing I am positive about is going back to bed and sleeping this day thru.
Are you talking to your Dr. about these still present moods? Sometimes medications do not help or actually make it worse. You should talk to your Dr about things not improving and I won't get started on Klonopin because I have had trouble with that medication in my life.
Oh to answer you quesetion there are a lot of people her on TAM that have been put on medication after Dday.
I think that you should be doing more then medication. Are you in IC and/or MC?? If not thoes would be greatly helpful.
Stop compairing your self to the other woman. It will not get you anywhere that you want to go.
Best of luck and I hope others come by soon to help out better then I can. Please talk to your dr about things not improving for you.
I was shaking uncontrollable and unable to have a clear thought when I was put on the meds. Supposed to be seeing a new counselor but she cancelled on me last week, hoping I get to see her this week. Just can't seem to get it together. don't know if meds are helping or hurting at this point.
My guess is it's the meds. When you go through stresses in your life you should feel them and then you can heal them. Masking pain is not natural. Pain is a part of life. If you mask it rather than feel it and deal with it, it won't go away, and you won't grow and learn from the events in your life. Ask your doc to get you off of the drugs. Start to exercise; talk to people; help other people and be kind to yourself. I'll pray that you find peace through facing life head on.
What you are feeling is totally normal. The way to think of it is that you have likely gone through 2 or 3 major depressive events (surgery included) all at once. Your brain has not bounced back. I had depression for 2 years when I was in my early 20's, it all started with a breakup with a boyfriend. Even though I was happily with a new boyfriend and moving on with my life, my brain just wouldn't get out of the groove it was stuck in. But my dr. figured out the right meds and I have never looked back.
Don't compare yourself to the AP. I know it's easier said than done. But your WS has idealized this person. Maybe they were attracted to that person because they are different from you--I know the AP in my situation is like night and day to me. But your WS has never had to discuss with the AP who is going to clean up the dog vomit today or who left the toilet seat up AGAIN or why the sink is stopped up or whose family you're going to spend the holidays with.
Think of all the arguments you've ever had with your spouse and you will quickly see WHY affairs are escapist fantasies: all the unpleasant side of life partnership has been magically removed. Like, oh, taking care of your spouse after surgery. It's EASY to be upbeat when you don't see someone all the time and you never discuss anything deeper than which entree you're going to eat for dinner.
Yes, I'm on sertraline (zoloft) 75mg daily, and clonazepam (clonopin) as needed at night for anxiety/restless leg syndrome. They symptoms you describe are a side effect of depression, not the medication.
Are you still taking hydrocodone/apap (Lortab)? if so, how often and what dose? Opiates can sometimes cause depression symptoms to get worse.
Please keep a journal of how you feel on a daily basis, what medications you are taking, what effect they are having (positive or negative) and share that journal with your primary care physician or prescribing psychiatrist.
Fluoxetine (prozac) is an SSRI (selective serotonin re-uptake inhibitor) as with many other SSRIs, it takes time for the medication to start working. The general consensus is 3-4 weeks before any measurable deviation from baseline occurs. You may need to try a few different medications before you find one that works well for you.
It may be tough, but you need to try and get out into the sun for 10-15 min per day. Do some light exercise, like walking, or gardening. You may also find the following vitamin routine helpful, but please clear it with your doctor before starting:
(taken once every morning 30 min before a meal)
MultiVitamin with minerals
Sub-lingual B-complex (with at leas B6 and B12 in it)
Lastly, please list the dosage for both the Prozac and Clonopin, and how often/when you take them.
edit: to those advising the cessation of medication, please let her and her doctor make that determination, its hard enough to get a depressed person to start helping themselves with meds, no need to make medication seem like the boogeyman, we aren't in the stone age anymore.
I try to hike for 2 miles everyday, just to burn off some steam. Some days I just don't feel like it. I spend as much time in the sun as I can, just sitting on deck. KlonoPin is .5 mg twice a day and prozac is 2o mg once a day. I have not taken Loratab for a week or so now but I take 600 mg ibuprofen 3-4 times a day. I also take b complex and Vitamin D, per my Dr. Just so tired of the affair being first and foremost on my mind. Last thing I think when I go to sleep, first thing when I wake up. Really was hoping medication would help.
4 weeks should be enough to notice a difference, 20mg of prozac is a relatively low dose, common effective range is 40-60 in 4-12 weeks. ask you doc if you could just take 1mg of the klon at night instead of .5 twice per day. It has a long half-life and should still be effective at curbing anxiety the next day if taken before bed.
If your doc ups your prozac dose, and you are still finding it ineffective after a few more weeks, ask about bupropion (welbutrin), that may also help with the low energy thing.
Meds alone wont really make a huge diff. As others mention in this thread, adding counseling will shorten the recovery time, and increase the efficacy of the medication.
Look into CBT (cognitive behavioral therapy) if you are opposed to counseling.
I had to get some medication to help me cope as well. I was just so down and I will say I thought I knew what depression and anxiety were....geez was I wrong. I never had a clue it was this bad. I was on zoloft and it did not work for me, so doc switched me to effexor. I do like the effexor however I need something that will give me more energy and help me get back to me so I can lose these 10lbs I picked up. I now know what stress does to your weight. I have had both happen to me, dropped 20 before because of stress and with dday (and the months before it where I was going crazy trying to figure out WTH was going on with him in Iraq...that is the worst, knowing something is going on but being so far away!!) I know I will feel better about me if I can drop this weight.